MAUDE Adverse Event Report: COOK INC LASER URETERAL CATHETER; GEX LASER INSTRUMENT, SURGICAL

COOK INC LASER URETERAL CATHETER; GEX LASER INSTRUMENT, SURGICAL
Model Number G17797
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter occupation- urology coordinator.Pma/510(k) #- k181431.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, the tip of a laser ureteral catheter separated from the device as a laser fiber was passed through the device during preparation for a laser nucleation of the prostate.The device did not make patient contact.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, the tip of a laser ureteral catheter separated from the device as a laser fiber was passed through the device during preparation for a laser nucleation of the prostate.The device did not make patient contact.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the returned device was also conducted.The complaint device was returned with its product label to cook for investigation.The severed tip was returned in a specimen jar.The catheter had the adapter attached to the hub and the catheter length was 40 centimeters.The severed tip was approximately 2 millimeters.A review of the device history record (dhr) for the reported lot found no related non-conformances.Additionally, a search of the complaint database found no other complaints for the reported lot number.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A device master record review was performed, including a review of manufacturing instructions and quality control procedures.There is no indication that a design or process related failure mode contributed to the reported event.Sufficient inspection activities are in place to identify this failure mode prior to distribution.The instructions for use (ifu) provides the following information to the user related to the reported failure mode: device description.The catheter will accept a laser fiber up to an overall outer diameter of 1000¿m.Precautions avoid bending or kinking the catheter prior to placement.Doing so could damage the integrity of the catheter and result in patient injury.Cook has concluded a cause for the failure cannot be established.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report since the previous medwatch report was sent.

Brand Name
LASER URETERAL CATHETER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12701607
Report Number1820334-2021-02393
Device Sequence Number11129567
Product Code GEX
UDI-Device Identifier00827002177970
UDI-Public(01)00827002177970(17)240428(10)13925214
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2024
Device Model NumberG17797
Device Catalogue Number022403-7.1-40
Device Lot Number13925214
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2021
Supplement Date Received by Manufacturer01/06/2022
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date01/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale